| Catalog Number |
L20411 |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on an unknown date the broach(s) were damaged.Surgeon opened a 2nd set when the broach in the first set was damaged, but the same broach in the 2nd set was similarly damaged, so he persevered with the 2nd set.The size 11 corail broach was damaged on the connection taper and the surgeon had difficulty connecting it to the broach handle.Other broaches in the set connected easily to the broach handle.A 2nd set was opened and the size 11 broach had similar damage, so the surgeon decided to persevere with it rather than open a 3rd set.The surgeon stated that the damaged to the connection taper looked to have been caused by the calcar reamer during a previous case.Procedure was completed successfully with no surgical delay.No patient consequence.
Additional Manufacturer Narrative
Product complaint(b)(4).Investigation summary :an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: as per information received: "please give a detailed explanation of the event: the size 11 corail broach was damaged on the connection taper and the surgeon had difficulty connecting it to the broach handle.Other broaches in the set connected easily to the broach handle.A 2nd set was opened and the size 11 broach had similar damage, so the surgeon decided to persevere with it rather than open a 3rd set.The surgeon stated that the damaged to the connection taper looked to have been caused by the calcar reamer during a previous case" and "event outcome/how was it managed? surgeon opened a 2nd set when the broach in the first set was damaged, but the same broach in the 2nd set was similarly damaged, so he persevered with the 2nd set".The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the device with signs of usage and scratches on the overall surface of the broach corail amt 11's post.Additionally, device post was found deformed at its middle section.The observed conditions of the device are consistent with a component failure that was caused by exposure to unintended forces like assembling the device in a misaligned position, or by applying excessive force while trialing that overload the device material.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the broach corail amt 11 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: added: g1 (manufacturing site name).Corrected: h3.